<<

. 122
( 136 .)



>>

¨
Baker, M. D., Suli, E. and Ware, A. F.: 1992, Stability and convergence of the spectral
Lagrange-Galerkin method for periodic and non-periodic convection-dominated dif-
fusion problems, Technical Report 92/19, Oxford University Computing Laboratory,
Numerical Analysis Group,Wolfson Bldg., Parks Rd., Oxford, England OX1 3QD.

Banerjee, K.: 1978, Hermite function solution of quantum anharmonic oscillator, Proceed-
ings Of The Royal Society of London, Series A 364, 264.

Banerjee, K., Bhatnagar, S. P., Choudhury, V. and Kanwal, S. S.: 1978, Proceedings of the Royal
Society of London A. Hermite functions ψn (±y) with empirically-optimized scale factor
±.

Bank, R. E. and Chan, T. F.: 1986, PLTMGC: A multi-grid continuation program for param-
eterized nonlinear elliptic systems, SIAM Journal of Scienti¬c and Statistical Computing
7, 540“559.

Barrett, E. W.: 1958, Eccentric circumpolar vortices in a barotropic atmosphere, Tellus
10, 395“400. Spherical harmonics.

Basdevant, C., Deville, M., Haldenvvang, P., Lacroix, J., Orlandi, D., Patera, A., Peyret, R.
and Quazzani, J.: 1986, Spectral and ¬nite difference solutions of Burgers™ equation,
Comput. Fluids 14, 23“41.

Bates, J. R.: 1984, An ef¬cient semi-Lagrangian and alternating-direction implicit method
for integrating the shallow-water equations, Monthly Weather Review 112, 2033“2047.

Bates, J. R. and McDonald, A.: 1982, Multiply-upstream, semi-Lagrangian advective
schemes: Analysis and application to a multilevel primitive equation model, Monthly
Weather Review 110, 1831“1842.

Bates, J. R., Semazzi, F. H. M., Higgins, R. W. and Barros, S. R. M.: 1990, Integration of the
shallow-water equations on the sphere using a vector semi-Lagrangian scheme with
a multigrid solver, Monthly Weather Review 118, 1615“1627.

Baumgardner, J. R. and Frederickson, P. O.: 1985, Icosahedral discretization of the two-
sphere, SIAM Journal of Numerical Analysis 22, 1107“1115.

Bayliss, A. and Matkowsky, B.: 1987, Fronts, relaxation oscillations, and period-doubling
in solid fuel combustion, Journal of Computational Physics 71, 147“168. Adaptive pseu-
dospectral grid.

Bayliss, A. and Matkowsky, B. J.: 1992, Nonlinear dynamics of cellular ¬‚ames, SIAM Jour-
nal of Applied Mathematics 52(2), 396“415. Chebyshev and Fourier pseudospectral com-
bined with adaptive shifted arctan map and ¬rst order splitting time integration.

Bayliss, A. and Turkel, E.: 1992, Mappings and accuracy for Chebyshev pseudospectral
approximations, Journal of Computational Physics 101, 349“359.
BIBLIOGRAPHY
594

Bayliss, A., Belytschko, T., Kulkarni, M. and Lott-Crumpler, D. A.: 1994, On the dynamics
and role of imperfections for localization in thermo-viscoplastic materials, Modelling
and Simulation of Materials in Science and Engineering 2, 941“964. Adaptive Chebyshev
pseudospectral method to compute adiabatic shear bands via time-marching with
shifted arctan mapping.
Bayliss, A., Garbey, M. and Matkowsky, B. J.: 1995, Adaptive pseudo-spectral domain de-
composition and the approximation of multiple layers, Journal of Computational Physics
119, 132“141.
Bayliss, A., Gottlieb, D., matkowsky, B. J. and Minkoff, M.: 1989, An adaptive pseudo-
spectral method for reaction-diffusion problems, Journal of Computational Physics
81, 421“443.
Bayliss, A., Kuske, R. and Matkowsky, B. J.: 1990, A two-dimensional adaptive pseudo-
spectral method, Journal of Computational Physics 91, 174“196. Chebyshev polynomials
and one-dimensional arctan/tan mapping with map parameters that are allowed to
vary with the other spatial coordinate.
Belousov, S. L.: 1962, Tables of Normalized Associate Legendre Polynomials, Macmillan, New
York.
Ben Belgacem, F. and Maday, Y.: 1997, The mortar element method for three dimensional
¬nite elements, Rairo-Math. Model Numer. 31(2), 289“302.
Bender, C. M. and Orszag, S. A.: 1978, Advanced Mathematical Methods for Scientists and
Engineers, McGraw-Hill, New York. 594 pp.
Bermejo, R.: 1990, On the equivalence of semi-Lagrangian and particle-in-cell ¬nite-
element methods, Monthly Weather Review 118, 979“987. Not spectral.
Bermejo, R. and Staniforth, A.: 1992, The conversion of semi-Lagrangian advection
schemes to quasi-monotone schemes, Monthly Weather Review 120, 2622“2632.
Bernardi, C. and Maday, Y.: 1992, Approximations spectrales de probl´mes aux limites elliptiques,
e
Springer-Verlag France, Paris, France. 250 pp. In French; highly mathematical.
Bert, C. W. and Malik, M.: 1996, Differential quadrature method in computational me-
chanics: A review, Applied Mechanics Reviews 49, 1“28. Pseudospectral method imple-
mented as N -th order ¬nite difference scheme.
Bialecki, B.: 1989, Sinc-type approximations in h1 norm with application to boundary value
problems, Journal of Computational and Applied Mathematics 25, 289“303.
Bialecki, B.: 1991, Sinc-collocation methods for two-point boundary value problems, IMA
Journal of Numerical Analysis 11, 357“375.
Birkhoff, G. and Fix, G.: 1970, Variational methods for eigenvalue problems, Numerical
Solution of Field Problems in Continuum Mechanics, Vol. 2, SIAM-AMS Proceedings of
the American Mathematical Society, Providence, pp. 111“151. Hermite function and
Fourier solution of eigenvalue problems.
Birkhoff, G. and Lynch, R. E.: 1984, Numerical Solution of Elliptic Problems, Society for Indus-
trial and Applied Mathematics, Philadelphia. 300 pp.
Black, K.: 1998, Spectral elements on in¬nite domains, SIAM J. Sci. Comput. 19(5), 1667“
1681. Employs the change-of-coordinate of Boyd(1987b).
BIBLIOGRAPHY 595

Blackburn, H. and Henderson, R. D.: 1996, Lock-in behavior in simulation vortex-induced
simulation, Experimental Thermal and Fluid Science 12, 184“189. Spectral element model
of vibrations of a circular cylinder, induced by vibrations due to vortices in the sur-
rounding ¬‚uid, using stif¬‚y stable (Backward Differentiation) time integration. The
grid is ¬xed to the (moving) cylinder and equations solved in this accelerating refer-
ence frame. ODEs for the motion of the cylinder are solved simultaneously with the
hydrodynamic PDEs.
Blaisdell, G. A., T.Spyropoulos, E. and Qin, J. H.: 1996, The effect of the formulation of
nonlinear terms on aliasing errors in spectral methods, Applied Numerical Mathematics
21, 207“219. Show through both Burgers™ equation and turbulence models that the
skew-symmetric form of advection is more robust than the alternatives.
Blue, J. L. and Gummel, H. K.: 1970, Rational approximations to matrix exponential for
systems of stiff differential equations, Journal of Computational Physics 5, 70“83. Not
spectral.
Boer, G. J., McFarlane, N. A., Laprise, R., Henderson, J. D. and Blanchet, J.-P.: 1984, The
Canadian Climate Centre spectral atmospheric general circulation model, Atmosphere-
Ocean 22, 397“429.
Bof¬, D. and Funaro, D.: 1994, An alternative approach to the analysis and the approxima-
tion of the Navier-Stokes equations, Journal of Scienti¬c Computing 9(1), 16.
Boomkamp, P. A. M., Boersma, B. J., Miesen, R. H. M. and Beijnon, G. V.: 1997, A Cheby-
shev collocation method for solving two-phase ¬‚ow stability problems, J. Comput.
Phys. 132, 191“200. Collocation/QZ algorithm for eigenvalue problems, using a three-
subdomain strategy.
¨
Bottcher, M.: 1996, A semi-Lagrangian advection scheme with modi¬ed exponential
splines, Monthly Weather Review 124, 716. Not spectral.
Bouaoudi and Marcus, P. S.: 1991, Fast and accurate spectral treatment of coordinate singu-
larities, Journal of Computational Physics 96, 217“223. Polar and spherical coordinates
using Robert functions. In later work, the authors abandoned this approach because
this basis is highly ill-conditioned.
Boukir, K., Maday, Y. and M´ tivet, B.: 1997, A high order characteristics method for the
e
incompressible Navier-Stokes equations, Internat. J. Numer. Meth. Fluids 25(12), 1421“
1454.
Bourke, W.: 1972, An ef¬cient, one-level primitive-equation spectral model, Monthly
Weather Review 100, 683“689. Spherical harmonics.
Bourke, W.: 1974, A multi-level spectral model. I. Formulation and hemispheric integra-
tions, Monthly Weather Review 102, 687“701.
Bourke, W., McAvaney, K., Puri, K. and Thurling, R.: 1977, Global modelling of atmospheric
¬‚ow by spectral methods, Vol. 17 of Methods in Computational Physics, Academic Press,
New York, pp. 267“334.
Bouteloup, Y.: 1995, Improvement of the spectral representation of the earth topography,
Mon. Wea. Rev. 123, 1560“1573.
Bowers, K. L. and Lund, J.: 1987, Numerical solution of singular Poisson equations by the
sinc-Galerkin method, SIAM Journal of Numerical Analysis 24, 36“51.
BIBLIOGRAPHY
596

Boyd, J. P.: 1978a, A Chebyshev polynomial method for computing analytic solutions to
eigenvalue problems with application to the anharmonic oscillator, Journal of Mathe-
matical Physics 19, 1445“1456.

Boyd, J. P.: 1978b, The choice of spectral functions on a sphere for boundary and eigenvalue
problems: A comparison of Chebyshev, Fourier and associated Legendre expansions,
Monthly Weather Review 106, 1184“1191.

Boyd, J. P.: 1978c, Spectral and pseudospectral methods for eigenvalue and nonseparable
boundary value problems, Monthly Weather Review 106, 1192“1203.

Boyd, J. P.: 1980a, The nonlinear equatorial Kelvin wave, Journal of Physical Oceanography
10, 1“11.

Boyd, J. P.: 1980b, The rate of convergence of Hermite function series, Mathematics of Com-
putation 35, 1309“1316.

Boyd, J. P.: 1980c, Equatorial solitary waves, Part I: Rossby solitons, Journal of Physical
Oceanography 10, 1699“1718.

Boyd, J. P.: 1981a, A Sturm-Liouville eigenproblem with an interior pole, Journal of Physical
Oceanography 22, 1575“1590. Background on waves with critical points; nothing on
spectral methods.

Boyd, J. P.: 1981b, The rate of convergence of Chebyshev polynomials for functions which
have asymptotic power series about one endpoint, Journal of Physical Oceanography
37, 189“196.

Boyd, J. P.: 1981c, The Moonbow, Isaac Asimov™s SF Mag. 5, 18“37. Properties of a toroidal
world.

Boyd, J. P.: 1982a, The optimization of convergence for Chebyshev polynomial methods in
an unbounded domain, Journal of Computational Physics 45, 43“79. In¬nite and semi-
in¬nite intervals; guidelines for choosing the map parameter or domain size L.

Boyd, J. P.: 1982b, The effects of meridional shear on planetary waves, Part I: Nonsingular
pro¬les, Journal of the Atmospheric Sciences 39, 756“769.

Boyd, J. P.: 1982c, The effects of meridional shear on planetary waves, Part II: Critical
latitudes, Journal of the Atmospheric Sciences 39, 770“790. First application of cubic-
plus-linear mapping with spectral methods. The detour procedure of Boyd (1985a) is
better in this context.

Boyd, J. P.: 1982d, A Chebyshev polynomial rate-of-convergence theorem for Stieltjes func-
tions, Mathematics of Computation 39, 201“206.

Boyd, J. P.: 1982e, Theta functions, Gaussian series, and spatially periodic solutions of the
Korteweg-de Vries equation, Journal of Mathematical Physics 23, 375“387.

Boyd, J. P.: 1983a, Equatorial solitary waves, Part II: Envelope solitons, Journal of Physical
Oceanography 13, 428“449. This and the next two papers use Hermite series to solve
linear, separable equations in perturbation theory for nonlinear waves.

Boyd, J. P.: 1983b, Long wave/short wave resonance in equatorial waves, Journal of Physical
Oceanography 13, 450“458.
BIBLIOGRAPHY 597

Boyd, J. P.: 1983c, Second harmonic resonance for equatorial waves, Journal of Physical
Oceanography 13, 459“466.

Boyd, J. P.: 1983d, The continuous spectrum of linear Couette ¬‚ow with the beta effect,
Journal of the Atmospheric Sciences 40, 2304“2308.

Boyd, J. P.: 1984a, The asymptotic coef¬cients of Hermite series, Journal of Computational
Physics 54, 382“410.

Boyd, J. P.: 1984b, Equatorial solitary waves, Part IV: Kelvin solitons in a shear ¬‚ow, Dy-
namics of Atmospheres and Oceans 8, 173“184.

Boyd, J. P.: 1984c, Cnoidal waves as exact sums of repeated solitary waves: New series for
elliptic functions, SIAM Journal of Applied Mathematics 44, 952“955. Imbricate series for
nonlinear waves.

Boyd, J. P.: 1984d, The double cnoidal wave of the Korteweg-de Vries equation: An
overview, Journal of the Mathematical Physics 25, 3390“3401.

Boyd, J. P.: 1984e, Perturbation theory for the double cnoidal wave of the Korteweg-de
Vries equation, Journal of the Mathematical Physics 25, 3402“3414.

Boyd, J. P.: 1984f, The special modular transformation for the polycnoidal waves of the
Korteweg-de Vries equation, Journal of the Mathematical Physics 25, 3390“3401.

Boyd, J. P.: 1984g, Earth¬‚ight, in S. Shwarz (ed.), Habitats, DAW, New York, pp. 201“218.
Toroidal planet.

Boyd, J. P.: 1985a, Complex coordinate methods for hydrodynamic instabilities and
Sturm-Liouville problems with an interior singularity, Journal of Computational Physics
57, 454“471.

Boyd, J. P.: 1985b, Equatorial solitary waves, Part 3: Modons, Journal of Physical Oceanogra-
phy 15, 46“54.

Boyd, J. P.: 1985c, An analytical and numerical study of the two-dimensional Bratu equa-
tion, Journal of Scienti¬c Computing 1, 183“206. Nonlinear eigenvalue problem with
8-fold symmetry.

Boyd, J. P.: 1985d, Barotropic equatorial waves: The non-uniformity of the equatorial beta-
plane, Journal of the Atmospheric Sciences 42, 1965“1967.

Boyd, J. P.: 1986a, Solitons from sine waves: analytical and numerical methods for non-
integrable solitary and cnoidal waves, Physica D 21, 227“246. Fourier pseudospectral
with continuation and the Newton-Kantorovich iteration.

Boyd, J. P.: 1986b, Polynomial series versus sinc expansions for functions with corner or
endpoint singularities, Journal of Computational Physics 64, 266“269.

Boyd, J. P.: 1987a, Exponentially convergent Fourier/Chebyshev quadrature schemes on
bounded and in¬nite intervals, Journal of Scienti¬c Computing 2, 99“109.

Boyd, J. P.: 1987b, Spectral methods using rational basis functions on an in¬nite interval,
Journal of Computational Physics 69, 112“142.

Boyd, J. P.: 1987c, Orthogonal rational functions on a semi-in¬nite interval, Journal of Com-
putational Physics 70, 63“88.
BIBLIOGRAPHY
598

Boyd, J. P.: 1987d, Generalized solitary and cnoidal waves, in G. Brantstator, J. J. Tribbia and
R. Madden (eds), NCAR Colloquium on Low Frequency Variability in the Atmosphere, Na-
tional Center for Atmospheric Research, Boulder, Colorado, pp. 717“722. Numerical
calculation of the exponentially small wings of the φ4 breather.

Boyd, J. P.: 1988a, Chebyshev domain truncation is inferior to Fourier domain truncation
for solving problems on an in¬nite interval, Journal of Scienti¬c Computing 3, 109“120.

Boyd, J. P.: 1988b, An analytical solution for a nonlinear differential equation with logarith-

<<

. 122
( 136 .)



>>